MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Model Number 0046140
Medical Device Problem Codes Component Misassembled (4004); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the nasogastric tube came with a piece of connector.Customer stated that after a while of being used on the patient, the tube got softened and the connector was being pushed further down to eventually obstruct the reflux vent.Stated that the issue has been known to staff in medical/surgery unit.Also at most times, nurse could fish out the connector using hemostat.However, if unable to pull it out, the entire nasogastric tube must be changed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "fixture incorrect".It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿caution: read all instructions prior to use.Indications for use: bard nasogastric sump tubes are intended to be used for: decompression of stomach by suction or aspiration of gastric contents.Short-term administration of term tube feeding, lavage fluid and medications.Contraindications: patients with known tape or adhesive allergies.Warnings: 1.Use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.2.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.3.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.4.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.5.Reflux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for reflux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent® filter may cause gas and fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.6.Do not inject fluid through the prevent® filter as this may result in blockage and leakage of filter.7.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fistula, gastric erosion and pulmonary & oral infections.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was initially reported in error as this event is not reportable.The device was not returned.

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Common Device Name
NASOGASTRIC SUMP TUBE WITH PREVENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13935348
Report Number1018233-2022-01689
Device Sequence Number4131662
Product Code FEG
UDI-Device Identifier00801741052316
UDI-Public(01)00801741052316
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number0046140
Device Catalogue Number0046140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer06/21/2022
08/25/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date07/08/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown